1mg, best e pharmacy in India

SOTHREX PLUS SYRUP

generic_icon
MRP: Rs. 58 for 1 bottle(s) (100 ML syrup each)
1
Unfortunately, we don't have any more items in stock

food interaction for SOTHREX PLUS

alcohol interaction for SOTHREX PLUS

pregnancy interaction for SOTHREX PLUS

lactation interaction for SOTHREX PLUS

food
alcohol
pregnancy
lactation
There is no data available. Please consult doctor before consuming the drug.
Sothrex plus syrup may cause excessive drowsiness and calmness with alcohol.
UNSAFE
Sothrex plus syrup may be unsafe to use during pregnancy.
Animal studies have shown adverse effects on the foetus, however, there are limited human studies. The benefits from use in pregnant women may be acceptable despite the risk. Please consult your doctor.
WEIGH RISKS VS. BENEFITS
Sothrex plus syrup is probably unsafe to use during breastfeeding. Please consult your doctor.
UNSAFE

SALT INFORMATION for SOTHREX PLUS

Guaifenesin(50 mg)

Uses

Guaifenesin is used in the treatment of cough with mucus.

How it works

Guaifenesin belongs to a class of agents called expectorants. It works by thinning the mucus in the air passages to make it easier to cough up the mucus and clear the airways.

Common side effects

Nausea, Itchy rash, Hypersensitivity reaction, Stomach pain, Diarrhoea, Vomiting
Ambroxol(15 mg)

Uses

Ambroxol is used in the treatment of cough.

How it works

Ambroxol belongs to a class of drugs called expectorants (aid expulsion of mucus as cough) or mucolytic (liquefy and loosen mucus). It works by liquefying and loosening thick mucus that can be coughed out easily. It helps in the production of a chemical called surfactant. Surfactant doesn't let the mucus to get stuck to the walls of airways and is easily coughed out.

Common side effects

Constipation, Diarrhoea, Difficulty in urination, Heartburn, Itching, Nausea, Rash
Chlorpheniramine(2 mg)

Uses

Chlorpheniramine is used in the treatment of allergic disorders.

How it works

Chlorpheniramine belongs to class of medications called antihistamines. It acts by blocking a natural chemical (histamine) that your body makes during an allergic reaction. Histamine is responsible for many symptoms of allergy. 

Common side effects

Nausea, Constipation, Drowsiness, Dry mouth, Dry throat, Dry skin, Headache, Inability to empty the urinary bladder, Loss of appetite, Nasal congestion, Chest congestion, Vomiting
Phenylephrine(5 mg)

Uses

Phenylephrine is used in the treatment of inflammation of the uvea (middle layer of the eye between the sclera and the retina), rhinitis (common cold) and pupil dilation.

How it works

Phenylephrine stimulates receptors on blood vessels and leads to constriction of blood vessels. This leads to decrease in the flow of blood in the blood vessels of nose, which in turn relieves nasal congestion.

Common side effects

Nausea, Dizziness, Shortness of breath, Difficulty in urination, Facial swelling, Headache, Increased blood pressure, Loss of appetite, Rash, Restlessness, Tachycardia, Heart rate irregular
Menthol(1 mg)

Uses

Menthol is used in the treatment of dermatitis (skin rash or irritation), itching and eczema (red and itchy skin).

How it works

Menthol primarily activates the cold-sensitive TRPM8 receptors in the skin. Menthol, after topical application, causes a feeling of coolness due to stimulation of 'cold' receptors by inhibiting Ca++ currents of neuronal membranes. It may also yield analgesic properties via kappa-opioid receptor agonism.

Common side effects

Vomiting, Nausea, Nystagmus (involuntary eye movement), Abdominal pain, Coma, Apnea (absence of breathing), Altered heart rate, Vertigo, Balance disorder (loss of balance), Contact dermatitis, Drowsiness

SUBSTITUTES for SOTHREX PLUS

1 Substitutes
Sorted By
RelevancePrice
  • BAROHIST P SYRUP
    (100 ML syrup in bottle)
    Baroda Pharma Pvt Ltd
    Rs. 0.48/ML of syrup
    generic_icon
    Rs. 47.62
    save 18% more per ML of syrup

Top Physicians

  • Dr. M. K. Singh
    MBBS, MD
    4.8
  • Dr. Prabhat Kumar Jha
    MBBS, MD
    4.7
  • Dr. Sushila Kataria
    MBBS, MD, Diploma
    4.6
  • Dr. R. S. Rawat
    MBBS, MD
    4.5
  • Dr. R. R. Dutta
    MBBS, MD
    4.4

Expert advice for SOTHREX PLUS

  • Do not take guaifenesin if you have known allergy to it.
  • Stop guaifenesin and consult your doctor immediately if you develop breathing difficulty swelling on your face, neck throat or tongue (severe allergic reactions).
  • Do not take guaifenesin if you are taking more than one cough and cold medicine.
  • Consult your doctor before you start taking guaifenesin if you have asthma, inflammation of air passages (bronchitis), lung disorder in which the flow of air to the lungs is blocked (chronic obstructive pulmonary disease) such as emphysema, smokers cough,  porphyria (a rare blood pigment disorder that affects skin and other organs).
  • Consult your doctor before you start guaifenesin if you are suffering from liver or kidney problems, or if you are taking alcohol.
  • Guaifenesin should not be combined with cough suppressants in the treatment of cough.
  • Consult your doctor if your symptoms worsen or do not improve within 7 days, tend to recur, or are accompanied by a fever, rash, or persistent headache.
  • It is important to tell your doctor, while undergoing urine tests, if have recently taken or are taking guaifenesin as it can affect some results.
  • Do not take guaifenesin if you are pregnant or breast feeding unless it is advised by your doctor.
  • Use within 4 weeks of opening the bottle; discard after 4 weeks of opening even if not used (consult your pharmacist for the procedure to dispose).

Frequently asked questions for SOTHREX PLUS

Guaifenesin

Q.What is Guaifenesin used for?
Guaifenesin is an expectorant, mainly used to relieve chest congestion by aiding the removal of mucus

Q.What is Ascoril+/Ascoril LS/ Ascorl D cough syrup?
Ascoril+ cough syrup contains terbutaline, while Ascorl LS contails levosalbutamol. In addition both syrups contain bromhexine and guaifenesin and are used to relieve cough due to acute and chronic inflammation of the airways (bronchitis) and other cough conditions.Ascoril D is a medicine for dry cough and it does not contain guaifenesin

Q.Is Ascoril+ an antibiotic?
No, Ascoril+ cough syrup contains terbutaline, bromhexine and guaifenesin. It does not contain any antibiotic

Q.Does Ascoril+/ Ascoril LS cause drowsiness?
No, terbutaline, levosalbutamol, bromhexine and guaifenesin do not cause any drowsiness. Hence, Ascoril+ or Ascoril LS syrup does not cause drowsiness

Q.How long can I take guaifenesin?
Consult your doctor for use more than 7 days

Q.Can I take guaifenesin if I have high blood pressure?
Guaifenesin should not be taken by individuals with high blood pressur

Q.Can I take guaifenesin with phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen)?
There are no known drug interactions between phenylephrine, ibuprofen, amoxicillin and paracetamol (acetaminophen) and guaifenesin. However, consult your doctor about all medications currently taken before starting and while on guaifenesin

Q.Can I take guaifenesin with Sudafed (pseudoephedrine-decongestant preparation) and Dayquil (OTC cold and cough preparation), Benadryl, benzonatate?
Guaifenesin can be taken with other cold and cough preparation including Sudafed, Dayquil, Benadryl and benzonatate . However, other formulations containing guaifenesin must be avoided to avoid a double dose. Also, guaifenesin should not be combined with cough suppressants in the treatment of cough since the combination would not be logical and you may be exposed to unnecessary side effects.

Ambroxol

Q.Is ambroxol an antibiotic/steroid?
No. Ambroxol belongs to a class of drugs called expectorants (aid expulsion of mucus as cough) or mucolytic (liquefy and loosen mucus). It has no know effect against infections. It does not have chemical structure or effects similar to steroids

Q.Is ambroxol good for dry cough?
No. Ambroxol is more effective in the treatment of productive cough associated with thickened mucus and poor mucus clearance

Q.Is ambroxol a prescription drug?
Cough syrups containing ambroxol and other active drugs commonly used for cough and cold may be available as over the counter (OTC) without prescription

Q.Is ambroxol/mucolite safe for infants?
Mucolite is a trade name for active drug ambroxol. Ambroxol may be used in children below 2 years of age only when prescribed by a doctor. It is safe if used at prescribed doses for the prescribed duration as advised by your child’s or infant’s doctor

Q.Is ambrodil a cough syrup?
Ambrodil is a trade name for active drug ambroxol. It is available as cough syrup and is effective in the treatment of productive cough associated with thickened mucus and poor mucus clearance

Q.Ambroxol/ambrodil syrup/ambrolite syrup/mucolite/mucolite drops used for?
Ambrodil, ambrolite, mucolite are trade names for active drug ambroxol and are available as drops or syrup. Ambroxol belongs to a class of drugs called expectorants or mucolytics and is effective in liquefying and loosening thick mucus that can be coughed out easily. It is effective in treatment of productive cough associated with diseases of the respiratory tract such as long-term inflammation of air passages (chronic bronchitis), inflammation of air passages associated with asthma (asthmatic bronchitis), bronchial asthma, recurrent inflammation or infection of the airways (Bronchiectasis), infection of lungs (pneumonia), infections of middle ear (otitis media), inflammation of air cavities (sinuses) around nose (sinusitis), sore throat (nasopharyngitis)

Q.What is ambrodil S?
Ambrodil S is a trade name for a combination of active drugs ambroxol and salbutamol and guaifenesin

Q.What are mucolite tablets/drops and Is mucolite syrup for cough?
Yes. Mucolite is a trade name for active drug ambroxol and is available as cough syrup/ tablets and drops. It is effective in treatment of productive cough associated with diseases of the respiratory tract such as long-term inflammation of air passages (chronic bronchitis), inflammation of air passages associated with asthma (asthmatic bronchitis), bronchial asthma, recurrent inflammation or infection of the airways (Bronchiectasis), infection of lungs (pneumonia), infections of middle ear (otitis media), inflammation of air cavities (sinuses) around nose (sinusitis), sore throat (nasopharyngitis)

Q.Does Ambroxol make you sleepy/ you high?
Ambroxol is not known to make you sleepy or high.

Chlorpheniramine

Q.Does chlorpheniramine or chlorpheniramine maleate cause increase in blood pressure/ drowsy/non drowsy/sedating/get you high/keep you awake/sleepiness/make you tired/weight gain?
Chlorpheniramine causing these side effects is common or rare. Always consult your doctor, if you experience any of these side effects

Q.Is chlorpheniramine like Benadryl?
No, chlorpheniramine is different from Benadryl

Q.Is chlorpheniramine prescription?
Yes, it is available with doctor’s prescription only

Q.Can I take chlorpheniramine or chlorpheniramine maleate with Panadol/ cetirizine /Zyrtec/ Allegra/ warfarin/ diphenhydramine/ ibuprofen/Claritin/guaifenesin/Benadryl?
Yes, but taking other medicines may alter the effects of chlorpheniramine. Always consult your doctor for the change of dose regimen or an alternative drug of choice that may strictly be required

Q.Does chlorpheniramine contain aspirin?
No, it does not contain aspirin in it. Chlorpheniramine is a different drug than aspirin.

Phenylephrine

Q.Is phenylephrine an antibiotic/a stimulant/an NSAID/ does phenylephrine work/ does phenylephrine makes your nose run/ does phenylephrine has aspirin in it?
Phenylephrine is not an antibiotic, stimulant, NSAID, but a decongestant and is used to relieve blocked nose. Phenylephrine works for most of the patients if taken as recommended. It does not have aspirin in it

Q.Can i take phenylephrine with ibuprofen/pseudoephedrine/citalopram/Nyquil/ acetaminophen/ dextromethorphan/ Zyrtec/ Flonase/ Advil?
Drug interaction with any of the above mentioned drugs is not documented, but it can occur. Always follow your doctor’s advice before taking any medicine with phenylephrine

Q.Can i take phenylephrine with high blood pressure?
Do not take phenylephrine with high blood pressure

Q.Is phenylephrine the same as Sudafed?
No, phenylephrine is not same as Sudafed which contains pseudoephedrine.

Articles


Content on this page was last updated on 14 April, 2015, by Dr. Varun Gupta (MD Pharmacology)